I was given tetracycline as a infant probably aged 18 months (1964) in the UK where I live, my teeth are badly stained I had caps fitted age 10 they were that bad have had problems with my teeth ever since due to the caps. Are there any long term side effects that could cause a problem years after being given the drug? Also has anyone successfully sued over this?
Kaismama is right, the teeth are the biggest side effect. As you've already found out.
Like you, I was given this drug before my permanent teeth came in. But your teeth didn't just come in discoloured. We're missing the protective layer of enamel, making our teeth not only discoloured, but thinner, brittle and prone to all sorts of problems. I had a few of them capped, but we weren't able to do them all as it was (and is!) quite expensive. Capping teeth poses it's own set of problems since you must grind them down even farther in order to fit the caps. By the the time I had what was left of them pulled, and was fitted for dentures, 2 yrs ago, my teeth would snap off biting into a piece of buttered toast. They were diseased, extremely painful and so darned hideous looking that I'd rarely smiled. My dentures are a godsend and I smile all the time now!
I've also wondered if I could sue the manufacturer, but have always assumed the statue of limitations has passed. I guess you could always consult an attorney and find out.
I wish you all the luck in the world with this problem.
- Tetracycline Information for Consumers
- Tetracycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tetracycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jun 2010 • 1 answer
Posted 17 Jul 2010 • 1 answer
Posted 20 Nov 2012 • 4 answers
Posted 8 Jan 2013 • 1 answer
Posted 27 May 2014 • 1 answer